Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Memphis, TN

June 19, 20195 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 19, 2019, 10:52 PM CDT for 5 counties in Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 10:52 PM CDT (03:52 UTC)
Expired
Jun 19, 2019, 11:30 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 166 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 8:42 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 19, 10:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

086 
WUUS54 KMEG 200352
SVRMEG
MSC027-107-119-135-161-200430-
/O.NEW.KMEG.SV.W.0071.190620T0352Z-190620T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1052 PM CDT Wed Jun 19 2019

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Western Yalobusha County in northwestern Mississippi...
  Southeastern Coahoma County in northwestern Mississippi...
  Tallahatchie County in northwestern Mississippi...
  Quitman County in northwestern Mississippi...
  Southern Panola County in northwestern Mississippi...

* Until 1130 PM CDT.

* At 1052 PM CDT, severe thunderstorms were located along a line
  extending from near Kings to near Moorhead, moving east at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Clarksdale, Batesville, Charleston, George Payne State Park,
  Tutwiler, Marks, Lambert, Crowder, Webb, Sumner, Pope, Belen, Enid,
  Paynes, Dublin, Curtis Station, Vance, Sherard, Scobey and
  Courtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3371 9029 3370 9030 3375 9030 3376 9019
      3378 9017 3381 9018 3381 9045 3399 9045
      3399 9066 3412 9066 3412 9077 3424 9078
      3443 8972 3387 8972 3390 8992 3382 8993
      3381 9014 3372 9014 3374 9024
TIME...MOT...LOC 0352Z 265DEG 49KT 3427 9054 3347 9055 

HAIL...<.75IN
WIND...70MPH
 
$$

SGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:55 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 19, 8:55 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
855 PM CDT Wed Jun 19 2019

.DISCUSSION...

Skies are partly cloudy across the forecast area this evening with
temperatures from the lower 70s to lower 80s. Most of the
thunderstorms that were over northwest Tennessee earlier this
evening have moved into middle Tennessee. One large thunderstorm
is in southeast Missouri and about to move into northwest
Tennessee. More thunderstorms are moving across central and
western Arkansas and will reach our southwest counties in a couple
of hours. Some of these thunderstorm may be severe when they reach
the Mid-South and so a Severe Thunderstorm Watch has been issued
until 4 AM.

ARS

&&

.PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/

DISCUSSION...
Shortwave trough and attendant surface low are making their way
through MO into IL this afternoon. Thunderstorms have formed, most
notably in Kentucky and Illinois with a scattering in the
Bootheel and West Tennessee. CAMs have this activity moving north
and east of the area during the afternoon hours. Damaging wind is
the main threat with these storms which is covered by current
Severe Thunderstorm Watch.

Later tonight focus shifts to weak cold front moving through the
region. Thunderstorms should move through the Ark-LA-TX into our
area this evening and into the overnight. North Mississippi has
the greatest risk with these storms, especially for damaging wind.

Pattern turns rather sticky as a upper ridge builds into our area
for late in the week. Our Heat Index values, especially in the
Delta Region should rise to the 100 to 105 range in Friday and
Saturday.

Models converge to bringing another cold front for Monday. The
usual timing differences are noted, with the ECMWF a bit slower,
but this should touch off another round of Thunderstorms for our
area and relief from the heat. For the rest of the forecast period
diurnal convection is expected in the general northwest upper
flow regime and temps a tad below average.

 Belles

&&

.AVIATION...
00Z TAFS

Mainly VFR conds over the next 24 hours. -SHRA and -TSRA is
expected to move into all sites after 03Z as a cold front
approaches from the west. Added tempo groups for potential
MVFR/IFR conds as storms move near each site. Most activity will
move out after 20/09Z with a return to VFR at all stations.

A few lingering showers are possible at MKL and TUP tomorrow, but
confidence is too low to mention in the TAF right now.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 19, 4:16 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 PM CDT Wed Jun 19 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-202330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 PM CDT Wed Jun 19 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Severe thunderstorms are possible tonight through early Thursday
morning across the Midsouth. Damaging wind and large hail will be
the primary threats. Heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot and humid conditions are expected Friday and Saturday with
afternoon heat indices between 100 and 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

In the hours before

Special weather statement, Jun 19, 6:13 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Wed Jun 19 2019

TNZ022-192345-
Benton TN-
613 PM CDT Wed Jun 19 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

Central Benton County in western Tennessee...

At 613 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Camden, moving east at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in central Benton County should monitor this storm closely.

LAT...LON 3612 8792 3611 8794 3608 8796 3603 8800
      3600 8800 3598 8802 3595 8802 3594 8800
      3594 8793 3592 8793 3595 8821 3613 8820
      3613 8792
TIME...MOT...LOC 2313Z 273DEG 30KT 3604 8811

SGW
Special weather statement, Jun 19, 6:32 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
632 PM CDT Wed Jun 19 2019

TNZ021-022-200000-
Carroll TN-Benton TN-
632 PM CDT Wed Jun 19 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...

East central Carroll County in western Tennessee...
Southwestern Benton County in western Tennessee...

At 631 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Huntingdon, moving east at 30 mph.

Very heavy rain is also possible with this thunderstorm.

People in east central Carroll and southwestern Benton Counties
should monitor this storm closely.

LAT...LON 3589 8838 3602 8845 3611 8816 3590 8807
TIME...MOT...LOC 2331Z 261DEG 27KT 3597 8838

SGW
Special weather statement, Jun 19, 7:14 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
714 PM CDT Wed Jun 19 2019

TNZ004-021-022-200100-
Carroll TN-Benton TN-Henry TN-
714 PM CDT Wed Jun 19 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Northeastern Carroll County in western Tennessee...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...

At 713 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Vale, or 8 miles northeast of Huntingdon,
moving northeast at 50 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Carroll...northern Benton and southeastern
Henry Counties should monitor this storm closely.

LAT...LON 3599 8829 3611 8842 3644 8806 3643 8804
      3637 8800 3635 8798 3627 8794 3622 8795
      3621 8794 3618 8793
TIME...MOT...LOC 0013Z 234DEG 43KT 3609 8830

SGW
Special weather statement, Jun 19, 9:06 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019

TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...

Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...

At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Lake and western Obion Counties should monitor
this storm closely.

LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
      3642 8955 3644 8954 3646 8952 3648 8952
      3650 8954 3650 8949 3647 8949 3646 8947
      3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:32 PM CDTSevere Thunderstorm WarningMEGTunica43 min
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica45 min
Jun 19, 11:28 PM CDTSevere Thunderstorm WarningMEGCalhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 1 more47 min
Jun 19, 11:58 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall47 min
Jun 20, 12:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 2 more50 min
Jun 20, 12:54 AM CDTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more51 min
Jun 20, 1:21 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe24 min
Jun 20, 3:25 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc, Yalobusha50 min
Jun 20, 4:05 AM CDTSpecial Weather StatementMEGChickasaw, Monroe40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.